Alert archive / Massachusetts / Frost Advisories in 2006

Frost Advisory 5, NWS Boston/Norton, MA

October 13, 20065 counties in Rhode Island; 8 counties in Massachusetts

NWS Boston/Norton, MA issued this frost advisory at Oct 13, 2006, 4:40 AM EDT for 5 counties in Rhode Island; 8 counties in Massachusetts. It took effect at Oct 14, 2006, 12:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 4:40 AM EDT (08:40 UTC)
In effect from
Oct 14, 2006, 12:00 AM EDT
Expired
Oct 14, 2006, 8:00 AM EDT
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 7 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
534 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBOX 130840
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
440 AM EDT FRI OCT 13 2006

...A WIDESPREAD FROST AND FREEZE WILL TAKE PLACE TONIGHT...

.COLD DRY AIR POURING INTO SOUTHERN NEW ENGLAND WILL COMBINE WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS TO PRODUCE A FREEZE IN INTERIOR
SECTIONS. CLOSER TO THE COAST...WHERE TEMPERATURES WILL BE A FEW
DEGREES LESS COLD...THE CONDITIONS WILL PRODUCE AREAS OF FROST. THE
FROST AND FREEZE WILL LIKELY START AFTER MIDNIGHT...WITH THE MOST
LIKELY PERIOD BEING FROM 2 AM TO 7 AM.

CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001-
003-131645-
/O.NEW.KBOX.FZ.W.0003.061014T0400Z-061014T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...WEST GREENWICH
440 AM EDT FRI OCT 13 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY. THIS WARNING INCLUDES MOST OF INTERIOR SOUTHERN NEW
ENGLAND. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW THE DRY AIR TO COOL TO THE
UPPER 20S AND LOWER 30S TONIGHT.

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS.  THOSE WITH AGRICULTURAL
INTERESTS IN THE WARNING AREA ARE ADVISED TO HARVEST OR PROTECT
TENDER VEGETATION.  ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

MAZ007-014>016-019>023-RIZ002-004>007-131645-
/O.NEW.KBOX.FR.Y.0005.061014T0400Z-061014T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...
WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
440 AM EDT FRI OCT 13 2006

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
SATURDAY. THIS ADVISORY COVERS MUCH OF COASTAL MASSACHUSETTS AND
RHODE ISLAND INCLUDING NARRAGANSETT BAY. IT DOES NOT INCLUDE BLOCK
ISLAND OR NANTUCKET.

MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO COOL TO
THE LOW TO MID 30S. READINGS SHOULD FALL TO BETWEEN 32 AND 36 DEGREES
AFTER MIDNIGHT TONIGHT. 

CLOUDS AFFECTING OUTER CAPE COD MAY KEEP THAT AREA LESS COLD...BUT
WESTERN AREAS AROUND SANDWICH...FALMOUTH AND BOURNE SHOULD REACH THE
MID 30S. OCEAN TEMPERATURES MAY KEEP COASTAL MARTHAS VINEYARD TOO
MILD FOR FROST...BUT INTERIOR SECTIONS OF THE ISLAND WILL STILL BE
AT RISK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

WTB
3 follow-up statements
000 
WWUS71 KBOX 131623
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1223 PM EDT FRI OCT 13 2006

...A WIDESPREAD FROST AND FREEZE WILL TAKE PLACE TONIGHT...

.COLD DRY AIR POURING INTO SOUTHERN NEW ENGLAND WILL COMBINE WITH
MOSTLY CLEAR SKIES AND LIGHT WINDS TO PRODUCE A FREEZE IN
INTERIOR SECTIONS. CLOSER TO THE COAST...WHERE TEMPERATURES WILL
BE A FEW DEGREES LESS COLD...THE CONDITIONS WILL PRODUCE AREAS OF
FROST. THE FROST AND FREEZE WILL LIKELY START AFTER MIDNIGHT...
WITH THE MOST LIKELY PERIOD BEING FROM 2 AM TO 7 AM.

CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001-
003-140230-
/O.CON.KBOX.FZ.W.0003.061014T0400Z-061014T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...WEST GREENWICH
1223 PM EDT FRI OCT 13 2006

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

A WIDESPREAD FREEZE IS LIKELY LATE TONIGHT ACROSS THE INTERIOR OF
SOUTHERN NEW ENGLAND.

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL NEAR OR
BELOW FREEZING. LOW TEMPERATURES EARLY SATURDAY MORNING WILL RANGE
FROM THE MID 20S TO LOWER 30S. THE COLDEST READINGS WILL BE OVER
NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

MAZ007-014>016-019>023-RIZ002-004>007-140230-
/O.CON.KBOX.FR.Y.0005.061014T0400Z-061014T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...
WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
1223 PM EDT FRI OCT 13 2006

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT SATURDAY...

WIDESPREAD FROST IS EXPECTED LATE TONIGHT ALONG COASTAL SECTIONS OF
SOUTHERN NEW ENGLAND.

MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL TO
THE LOW AND MID 30S WITH FROST DEVELOPING. READINGS SHOULD FALL TO
BETWEEN 32 AND 36 DEGREES BETWEEN 2 AM AND 7 AM.

CLOUDS AFFECTING OUTER CAPE COD MAY KEEP THAT AREA LESS COLD...
BUT WESTERN AREAS AROUND SANDWICH...FALMOUTH AND BOURNE SHOULD
REACH THE MID 30S. OCEAN TEMPERATURES MAY KEEP COASTAL MARTHAS
VINEYARD TOO MILD FOR FROST...BUT INTERIOR SECTIONS OF THE ISLAND
WILL STILL BE AT RISK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

KJC
000
WWUS71 KBOX 140147
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
947 PM EDT FRI OCT 13 2006

...A WIDESPREAD FROST AND FREEZE WILL TAKE PLACE TONIGHT...

.MOSTLY CLEAR SKIES...DRY AIR AND LIGHT WINDS WILL HELP PRODUCE A
FREEZE IN INTERIOR SECTIONS...BUT TEMPERATURES WILL BE A FEW DEGREES
MILDER NEAR THE COAST WHERE AREAS OF FROST WILL BE MORE LIKELY. THE
IMMEDIATE EXPOSED SOUTH COASTAL SECTIONS...SUCH AS BLOCK ISLAND WILL
HAVE LESS RISK FOR FROST DUE TO LIGHT WINDS OFF THE RELATIVELY WARM
ATLANTIC WATERS. FROST AND FREEZE WILL DEVELOP AND BE MOST FAVORABLE
FROM 2 AM TO 7 AM.

CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001-
003-141200-
/O.CON.KBOX.FZ.W.0003.061014T0400Z-061014T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...WEST GREENWICH
947 PM EDT FRI OCT 13 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL NEAR
OR BELOW FREEZING. LOW TEMPERATURES EARLY SATURDAY MORNING WILL
RANGE FROM THE MID 20S TO LOWER 30S. THE COLDEST READINGS WILL BE
OVER NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MAZ007-014>016-019>023-RIZ002-004>007-141200-
/O.CON.KBOX.FR.Y.0005.061014T0400Z-061014T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...
WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
947 PM EDT FRI OCT 13 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO FALL
TO THE LOW AND MID 30S WITH FROST DEVELOPING. READINGS SHOULD
FALL TO BETWEEN 32 AND 36 DEGREES BETWEEN 2 AM AND 7 AM.

CLOUDS AFFECTING OUTER CAPE COD MAY KEEP THAT AREA LESS COLD...
BUT WESTERN AREAS AROUND SANDWICH...FALMOUTH AND BOURNE SHOULD
REACH THE MID 30S. OCEAN TEMPERATURES MAY KEEP COASTAL MARTHAS
VINEYARD TOO MILD FOR FROST...BUT INTERIOR SECTIONS OF THE ISLAND
WILL STILL BE AT RISK.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.  THOSE WITH AGRICULTURAL INTERESTS ARE
ADVISED TO HARVEST OR PROTECT TENDER VEGETATION.  ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

$$

STRAUSS
000
WWUS71 KBOX 140902
NPWBOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
502 AM EDT SAT OCT 14 2006

...A WIDESPREAD FROST AND FREEZE CONTINUES EARLY THIS MORNING...

.MOSTLY CLEAR SKIES...DRY AIR AND LIGHT WINDS HAS BROUGHT WIDESPREAD
TEMPERATURES AT OR BELOW 32 DEGREES IN INTERIOR SOUTHERN NEW ENGLAND.
MEANWHILE...TEMPERATURES ALONG THE COAST ARE IN THE MID 30S TO MID
40S. FREEZING TEMPERATURES INLAND AND FROSTY TEMPERATURES NEAR THE
COAST WILL CONTINUE THROUGH 8 AM. 

CTZ002>004-MAZ002>006-008>013-017-018-026-NHZ011-012-015-RIZ001-
003-141200-
/O.CON.KBOX.FZ.W.0003.000000T0000Z-061014T1200Z/
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
WESTERN KENT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD...
ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE...
CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD...
MILFORD...WORCESTER...FOXBORO...NORWOOD...TAUNTON...BROCKTON...
AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH...
WEARE...FOSTER...SMITHFIELD...WEST GREENWICH
502 AM EDT SAT OCT 14 2006

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO LINGER EARLY
THIS MORNING IN THE MID 20S TO LOWER 30S. THE COLDEST READINGS WILL
BE OVER NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE. AFTER
SUNRISE...TEMPERATURES SHOULD CLIMB BACK ABOVE THE FREEZING MARK.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MAZ007-014>016-019>023-RIZ002-004>007-141200-
/O.CON.KBOX.FR.Y.0005.000000T0000Z-061014T1200Z/
EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
SOUTHEAST PROVIDENCE RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...GLOUCESTER...CAMBRIDGE...BOSTON...
QUINCY...PLYMOUTH...FALL RIVER...NEW BEDFORD...MATTAPOISETT...
CHATHAM...FALMOUTH...PROVINCETOWN...VINEYARD HAVEN...PROVIDENCE...
WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...NEWPORT
502 AM EDT SAT OCT 14 2006

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

MOSTLY CLEAR SKIES AND LIGHT WIND WILL ALLOW TEMPERATURES TO LINGER
IN THE LOW AND MID 30S WITH AREAS OF FROST. READINGS SHOULD REMAIN
BETWEEN 32 AND 36 DEGREES UNTIL 8 AM. AFTER SUNRISE...TEMPERATURES
SHOULD CLIMB BACK INTO THE 40S.

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING
THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO
HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY
LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this frost advisory went out at Oct 13, 4:08 AM EDT, 32 minutes earlier.

Area forecast discussion, Oct 13, 4:08 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
408 AM EDT FRI OCT 13 2006

.SHORT TERM /TODAY THROUGH SATURDAY/...
WELCOME TO FRIDAY THE 13TH. NO BROKEN MIRRORS WERE USED IN THE
PRODUCTION OF THIS FORECAST

A COLD FRONT NOW MOVING EAST OF MASSACHUSETTS...SHOULD CLEAR
NANTUCKET AND THE OUTER CAPE BEFORE 5 AM. CLOUDS TRAILING THE FRONT
WILL BE WITH US DURING THE EARLY MORNING BUT THE BACK EDGE
EXTRAPOLATES EAST OF BOSTON BY 11Z AND EAST OF THE CAPE AND NANTUCKET
12-13Z. MOSTLY CLEAR TO THE WEST WITH DRY AIR...DEW POINTS IN THE 20S
AND UPPER TEENS. WITH SURFACE HIGH PRESSURE AND SUBSIDENCE BUILDING
IN...WE SHOULD BE MOSTLY SUNNY MUCH OF THE DAY. WITH TEMPS ALOFT
FORECAST AT -3C THAT WOULD SUPPORT MAX TEMPS IN THE 50S...MIXING
DEEPER THAN 850 MB MIGHT BUY US TEMPS AROUND 60 IN EASTERN MASS.

CLOSED AND STACKED LOW NORTH OF SUPERIOR IS FORECAST TO LINGER OVER
THE GREAT LAKES TODAY AND TONIGHT...THEN REFORM OVER HUDSON BAY ON
SATURDAY. ONE SHORTWAVE SWINGING AROUND THE LOW AND THROUGH THE OHIO
VALLEY LOOKS TO ENHANCE SOME MOISTURE CURRENTLY MOVING OFF THE MID
ATLANTIC COAST. THESE CLOUDS WILL MOVE NORTHEAST TODAY AND
TONIGHT PASSING CLOSEST TO OUR AREA THIS AFTERNOON AND TONIGHT. THEY
ARE A POSSIBLE THREAT TO THE CAPE AND ISLANDS BUT CURRENT TRENDS
WOULD KEEP ANY SHOWERS MAINLY TO THE SOUTHEAST OF NANTUCKET. WILL
KEEP MID TO HIGH CLOUDS OVER NANTUCKET WITH HIGH CLOUDS OVER CAPE COD
AND THE VINEYARD...AND SLIGHT CHANCE POPS NEAR NANTUCKET.

MOSTLY CLEAR SKIES AND LIGHT WIND OVER THE REMAINDER OF SOUTHERN NEW
ENGLAND. WITH DEWPOINTS IN THE 20S...THIS WILL ALLOW INTERIOR
TEMPERATURES TO REACH FREEZING OR A LITTLE BELOW. EVEN BUFFERED COASTAL
AREAS SHOULD AT LEAST REACH THE MID 30S...LOGAN AIRPORT/BOSTON AND
BLOCK ISLAND MAY STAY AROUND 40 WHILE CLOUDS OVER NANTUCKET WILL PLAY
TOWARD MINS IN THE UPPER 30S OR LOW 40S. MARTHAS VINEYARD IS A
TOUGHER CALL...THE COAST MAY STAY AROUND 40 BUT THE AIRPORT SHOULD
RADIATE TO AT LEAST FROST LEVELS. WITH ALL THIS IN MIND...WILL GO
WITH A FREEZE WARNING FOR THE INTERIOR ZONES (EAST AND WEST) WITH A
FROST ADVISORY FOR THE COASTAL AREAS (INCLUDING ALONG NARRAGANSETT
BAY). BOSTON WILL BE INCLUDED IN THE FROST AREA...DOWNTOWN AND THE
AIRPORT MAY NOT GET IT BUT AREAS AWAY FROM THE COAST SUCH AS HYDE
PARK/JAMAICA PLAIN/WEST ROXBURY WOULD BE AT RISK.

AS THE UPPER LOW REORGANIZES SATURDAY...IT SWINGS A SHORTWAVE THROUGH
THE REGION. THIS WILL BRING ENOUGH MOISTURE FOR AFTERNOON
CLOUDS...MAYBE WIDELY SCATTERED LIGHT SHOWERS. TEMPS ALOFT WILL BE
AROUND -2C...SO MAX TEMPS IN THE 50S LOOKS GOOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
COMING SOON.

&&

.AVIATION...
VFR CLOUDS AND GUSTY WINDS WILL QUICKLY SUBSIDE THIS MORNING AS THE
COLD FRONT MOVES OFFSHORE. MID AND HIGH CLOUDS MOVING UP THE COAST
WILL MAINLY AFFECT CAPE COD AND THE ISLANDS...ESPECIALLY ACK...BUT NO
CIG OR VSBY RESTRICTIONS ARE EXPECTED THIS AFTERNOON OR TONIGHT. VFR
NO CIG OVER THE REMAINDER OF SOUTHERN NEW ENGLAND THIS AFTERNOON AND
EVENING...AND VFR CLR OVERNIGHT.

&&

.MARINE...
LINGERING ROUGH SEAS TODAY ON THE OUTER WATERS. ALMOST ALL OF THE
ENERGY OVERNIGHT WAS FROM AN 8 SECOND EAST SOUTHEAST SWELL. THE 8
SECOND SWELL BECOMES MORE EASTERLY TODAY...BUT STILL WILL ACCOUNT FOR
ALL BUT A FOOT OR SO OF THE FORECAST SEAS. SEAS WILL DIMINISH BELOW 5
FEET THIS EVENING AND REMAIN LOW THROUGH SATURDAY.

&&

.CLIMATE...
A DAILY RAINFALL RECORD WAS SET AT WORCESTER FOR OCTOBER 12. SEE THE
RECORD REPORT ISSUED EARLIER TODAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING FOR CTZ002>004 FROM MIDNIGHT SATURDAY TO 8 AM
     SATURDAY.
MA...FREEZE WARNING FOR MAZ002>006-008>013-017-018-026 FROM
     MIDNIGHT SATURDAY TO 8 AM SATURDAY.
  ...FROST ADVISORY FOR MAZ007-014>016-019>023 FROM MIDNIGHT
     SATURDAY TO 8 AM SATURDAY.
NH...FREEZE WARNING FOR NHZ011-012-015 FROM MIDNIGHT SATURDAY TO 8
     AM SATURDAY.
RI...FREEZE WARNING FOR RIZ001-003 FROM MIDNIGHT SATURDAY TO 8 AM
     SATURDAY.
  ...FROST ADVISORY FOR RIZ002-004>007 FROM MIDNIGHT SATURDAY TO 8
     AM SATURDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ230>237 UNTIL 6 AM FRIDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ250-254-255 UNTIL 6 PM FRIDAY.
&&

SHORT TERM...WTB
LONG TERM...EVT
AVIATION...WTB
MARINE...WTB/EVT
CLIMATE...WTB/EVT
Hazardous weather outlook, Oct 12, 6:45 AM EDT, 21 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
645 AM EDT THU OCT 12 2006

ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015-
RIZ001>008-131100-
BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL-
BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM-
COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK
ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN-
EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK-
EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY-
NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER-
NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND-
SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL-
SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND-
WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX-
WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT-
WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM-
645 AM EDT THU OCT 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...
NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE...CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND...
SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. FROST AND FREEZE
CONDITIONS ARE POSSIBLE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY.

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:40 AM EDTFreeze WarningBOXKent, Providence27 hr

Nearby

Frost Advisories in Massachusetts, 2006Frost Advisories in Rhode Island, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.